Alert archive / Oklahoma / Tornado Warnings in 1996
Tornado Warning 39, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 11, 1996, 9:45 PM CDT for Ellis County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1996, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 11, 1996, 10:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Ellis County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 120244
TOROKC
OKC045-120315-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
945 PM CDT TUE JUN 11 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
NORTHERN ELLIS
INCLUDING THE FOLLOWING LOCATIONS
CATESBY...FARGO...GAGE AND SHATTUCK
AT 945 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO 5 MILES NORTH-NORTHWEST OF FARGO...MOVING
SOUTH AT 5 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIORB ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
CBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:10 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 3:10 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 310 PM CDT TUE JUN 11 1996 MODELS HAVING A HARD TIME BLDG CAP ACRS FA...WITH NGM WKST. AVN STGST 36-48HRS BUT STILL DOESN'T BLD SIG CAP. ETA SEEMS TO BE MORE OR LESS A COMPROMISE BTWN AVN/NGM. THINK AVN TEMPS ARE MORE IN LN WITH BLDG UPR RDG PTRN. ATMOS OVR MUCH OF FA RELATIVELY UNSTABLE. WITH WK CAP...WL LEAVE SLGT CHC POPS MOST AREAS...WITH CHC EVNG POPS ACRS NW/NCNTRL OK NR WK BNDRYS. CDFNT APRCHG WED NGT INTO THURS SEEMS OVERDONE BY NGM AND ETA. AVN ONCE AGAIN MODEL OF CHOICE WITH THIS FEATURE. AVN HOLDS UP FNT ACRS NRN PTNS OF FA THURS INTO FRI. WL INCR POPS IN VCNTY OF BNDRY. ON SAT/SUN...MRF TRIES TO BRING FNT INTO FA ON HEELS OF BROAD SHEAR AXIS. WITH STAGNANT PTRN...MRF MAY BE TOO AGRESSIVE. WL NOT INTRO POPS ATTM WITH UPR RDG IN PLACE. IT WILL ALSO BE HARD TO GET THINGS GOING WITH CAP IN PLACE AT THAT TIME. FCSTID = 11 OKC 67 90 69 92 / 20 20 20 20 HBR 68 94 68 96 / 20 20 20 20 SPS 68 95 69 97 / 20 20 20 20 GAG 65 94 66 95 / 30 20 30 30 PNC 69 93 70 93 / 30 20 30 30 DUA 67 89 68 90 / 20 20 20 30 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 11, 7:03 PM CDT, 2 hours 42 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 705 PM CDT TUE JUN 11 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 605 PM 3N LAMBERT OK 0.75 INCH HAIL 06/11/96 ALFALFA FM
Local storm report, Jun 11, 7:27 PM CDT, 2 hours 18 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 725 PM CDT TUE JUN 11 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 705 PM 7NE BUFFALO OK 1.25 INCH HAIL 06/11/96 HARPER FM
Local storm report, Jun 11, 7:33 PM CDT, 2 hours 12 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 735 PM CDT TUE JUN 11 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...$ DATE ....COUNTY LOCATION.... 500 PM 4W BYRON OK 1.00 INCH HAIL 06/11/96 ALFALFA FM
Local storm report, Jun 11, 7:51 PM CDT, 1 hour 54 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 750 PM CDT TUE JUN 11 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...j DATE ....COUNTY LOCATION.... 743 PM 5E BUFFALO OK 1.00 INCH HAIL 06/11/96 HARPER FM
Local storm report, Jun 11, 8:15 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 815 PM CDT TUE JUN 11 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 755 PM 2.5E BUFFALO OK 1.75 INCH HAIL 06/11/96 HARPER FM
Local storm report, Jun 11, 9:08 PM CDT, 37 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 905 PM CDT TUE JUN 11 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 902 PM 5S BUFFALO OK 2.75 INCH HAIL 06/11/96 HARPER FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 49 min |
| Jun 11, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 49 min |
| Jun 11, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 42 min |
| Jun 11, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 62 min |
| Jun 11, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 46 min |
| Jun 11, 9:24 PM CDT | Tornado Warning | OUN | Ellis | 21 min |
| Jun 11, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Jun 11, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 47 min |
| Jun 11, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 60 min |
| Jun 11, 10:30 PM CDT | Tornado Warning | OUN | Harper | 30 min |
| Jun 11, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 61 min |
| Jun 12, 3:48 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 57 min |
| Jun 12, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 61 min |
| Jun 12, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 60 min |
| Jun 12, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 54 min |
| Jun 12, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 62 min |
Nearby
Tornado Warnings in Oklahoma, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.